MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 25

MEDACTA INTERNATIONAL SA SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 25
Catalog Number 01.32.6525
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 20 may 2019: lot 187778: (b)(4) items manufactured and released on 17-oct-2018.Expiration date: 2023-10-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by r&d project manger: the screw head is broken at the base of the neck.From the received piece it is not possible to determine with certainty the root cause of the event, but we can consider a possible wide bending moment applied to the screw during its insertion in the acetabulum that led to the breakage of the head.Clinical evaluation performed by medical affairs director: intraoperative fracture of an acetabular bone screw.Threaded fragment remained in the pelvis but this will not cause any adverse effect.The cause of the event is not clinical.
 
Event or Problem Description
During the primary hip surgery and after drilling a hole in the acetabulum for screw placement, the head of the 25mm mpact dome screw broke off while the surgeon was implanting it into the acetabulum.The broken screw fragment was recovered but the threaded portion of the screw was left in the acetabulum.The surgeon was able to successfully place a 15mm mpact dome screw into the second hole of the mpact 2-hole cup and the cup was well fixated.The surgery was completed successfully.

Brand Name
SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 25
Common Device Name
CANCELLOUS BONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8640291
Report Number3005180920-2019-00408
Device Sequence Number380975
Product Code LPH
UDI-Device Identifier07630030812385
UDI-Public07630030812385
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2023
Device Catalogue Number01.32.6525
Device Lot Number187778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2019
Initial Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;